Alert archive / Ohio / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 19, NWS Cleveland, OH

April 19, 2004Geauga County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at Apr 19, 2004, 7:29 PM EDT for Geauga County, Ohio. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2004, 7:29 PM EDT (23:29 UTC)
Expired
Apr 19, 2004, 8:15 PM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Geauga County, OH

The radar

The Cleveland radar (KCLE), 58 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2004-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2004-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2302 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

046 
WUUS51 KCLE 192329
SVRCLE
OHC055-200015-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
730 PM EDT MON APR 19 2004

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GEAUGA COUNTY IN NORTHEAST OHIO...

* UNTIL 815 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES NORTH OF SOUTH RUSSELL...OR ABOUT 9
  MILES SOUTHWEST OF CHARDON...MOVING SOUTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BURTON
  CHARDON
  MIDDLEFIELD
  SOUTH RUSSELL

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4135 8101 4135 8118 4137 8137 4146 8133
          4160 8128 4164 8101

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:54 PM EDT, 3 hours 35 minutes earlier.

Area forecast discussion, Apr 19, 3:54 PM EDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
254 PM EST MON APR 19 2004

.DISCUSSION...
GUSTY SW FLOW SHOULD CONT TO GRADUALLY DMNSH THIS EVE AS LOW PRES
OVR QUEBEC CONTS TO MOV RAPIDLY OFF TO THE NE.  HV RCVD NO REPORTS
OF DAMAGE TDA BUT MANY AREAS HV GUSTED TO OVR 40 MPH.  WL ALLOW
ADVSRY TO END WITH NEW FCST ISSUANCE.  CDFNT JUST ENTERING NW OH AND
WL BE TO I-71 CORRIDOR ARND SUNSET.  CLDS OVR WRN 1/2 OF FA HV
THINNED THIS AFT AND THIS HAS ALLOWED TEMPS TO CLIMB INTO THE UPPER
70S.  LI/S NOW BLO ZERO THIS AREA.  LATEST VSBL STLT IMAGERY SHOWG
LINE OF CU ALG BNDRY.  WORRIED THIS LINE COULD BUBBLE UP AS IT MOVES
INTO FA THIS EVE.  THUS WL CONT WITH CHC WORDG EVE HRS MOST OF
AREA.  FCST SOUNDGS INDICATE SKIES SHOULD CLR LATER TGNT W BUT INVER
ERN AREAS MAY ALLOW CLDS TO STAY A WHILE LONGER.

MUCH COOLER TMRW WITH HIGH TO N OF FA.  SHOULD SEE AN INCR IN CLDS
DURG DAY AS NXT WRMFNT APPROACHES FM THE SW.  MORE PRECIP TMRW NGT
ALL AREAS WITH GD CONV ALG BNDRY AND LO PRES MOVG INTO WRN GRTLKS.
FA SHOULD BE IN WARM SECTOR ON WED WITH SUM SUNSHINE LIKELY.
ANOTHER ROUND OF CONVECTION LT WED INTO WED NGT AS CDFNT HITS
REGION.  MODELS IN DECENT AGREEMENT WITH THESE FEATURES AND SEE NO
REASON NOT TO FOLLOW.

GUID TEMPS IN BALLPARK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.

&&

KUBINA
Hazardous weather outlook, Apr 19, 5:15 AM EDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
515 AM EDT MON APR 19 2004

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-191114-
ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA-
CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH-
HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH-
MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH-
RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH-
SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH-
INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA...
BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA...
ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN...
MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG...
MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON...
RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN...
WOOSTER AND YOUNGSTOWN
515 AM EDT MON APR 19 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...

GUSTY WINDS OF 20 TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH ARE
LIKELY OVER MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA.

THERE IS A RISK OF THUNDERSTORMS TODAY.  THE THUNDERSTORMS ARE NOT
EXPECTED TO BECOME SEVERE AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

WINDS WILL INCREASE TO 20 TO 30 MPH AGAIN ON WEDNESDAY.  HIGHER GUSTS
ARE ALSO POSSIBLE.  OTHERWISE...NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LOMBARDY

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 6:27 PM EDTSpecial Marine WarningCLE63 min
Apr 19, 6:27 PM EDTSpecial Marine WarningCLE63 min
Apr 19, 7:04 PM EDTSevere Thunderstorm WarningCLECuyahoga, Lake41 min
Apr 19, 7:57 PM EDTSevere Thunderstorm WarningCLETrumbull63 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.